Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 77, NWS Jacksonville, FL

May 14, 2006Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 14, 2006, 9:27 PM EDT for Ware County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2006, 9:27 PM EDT (01:27 UTC)
Expired
May 14, 2006, 10:00 PM EDT
In force
33 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Ware County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2006-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2006-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2628 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:00 PM EDT, 27 minutes earlier.

Area forecast discussion, May 14, 9:00 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 PM EDT SUN MAY 14 2006

.UPDATE...SVR TSTM WATCH CONTINUES UNTIL 11 PM FOR PARTS OF INTERIOR
SE GA.  LARGE HAIL WAS REPORTED IN ATKINSON COUNTY GA LAST HOUR.
STORMS HAVE SINCE WEAKENED AS THEY MOVE INTO DRIER AND LESS UNSTABLE
AIR THOUGH STILL POSSIBLE TO HAVE ANOTHER ISOLATED SEVERE STORM OR
TWO. WILL CONTINUE WITH CURRENT FORECAST UNTIL WATCH EXPIRES OR IS
CANCELLED.

.MARINE...FORECAST STILL LOOKS ON TRACK. WILL CONTINUE WITH SCEC FOR
OFFSHORE ZONES.

&&

MZ/SC

......PREVIOUS DISCUSSION......
.SHORT TERM...COLD FRONT CURRENTLY SITUATED ACROSS NORTH FLORIDA
INTO SOUTHWEST ALABAMA. BROKEN BAND OF SHOWERS EXISTS SOUTH OF THE
FRONT ACROSS CENTRAL GEORGIA. DRY AIR OVER SOUTHEAST GEORGIA
PREVENTING SHOWER FROM MAKING MUCH PROGRESS SOUTH WITH DEWPOINTS
IN THE 50S. FRONT WILL SLOWLY SAG SOUTH THROUGH MONDAY WITH STRONG
MID LEVEL FLOW CONTINUING. SHOWERS AND THUNDERSTORMS TO SPREAD
SOUTHWARD INTO CWA OVERNIGHT BUT COVERAGE STILL UNCERTAIN WITH
LACK OF SIGNIFICANT LOW LEVEL MOISTURE. HAVE BACKED OFF OF LIKELY
POPS FROM PREVIOUS FCST AND TOPPED THINGS OUT AT 50 PERCENT.
SCATTERED SHOWERS AND STORMS WILL CONTINUE ON MONDAY ACROSS NORTH
FLORIDA AS FRONT CONTINUES TO DROP SOUTH. GFS CONTINUES TO BE VERY
NOISY WITH LOTS OF CONVECTIVE FEEDBACK SO HAVE UNDERCUT MAV
GUIDANCE FOR POPS.

CLEARING SKIES MONDAY NIGHT INTO TUESDAY FROM NORTH TO SOUTH WITH
PLEASANT TEMPERATURES BEHIND THE COLD FRONT.

.LONG TERM...SEASONAL TEMPS TO CONTINUE THROUGH FRIDAY WITH UPPER
TROUGH REMAINING IN PLACE. FLOW BECOMES MORE ZONAL BY THE WEEKEND
WITH TEMPS RISING BACK INTO THE UPPER 80S. EXTENDED PERIOD LOOKS
DRY ATTM.

&&

.MARINE...COMBINATION OF WEAKENING HIGH PRESSURE TO THE SOUTH AND
COLD FRONT APPROACHING FROM THE NORTH IS PRESENTING SOUTHERLY WINDS
OVER THE LOCAL WATERS...WITH SPEEDS OF 10 TO 15 KNOTS. AS FRONT
INCHES CLOSER...PRESSURE GRADIENT WILL INCREASE...WITH SCEC
CONDITIONS LIKELY ESTABLISHING IN THE OFFSHORE LEGS. FRONT IS
FORECAST TO TRACK SLOWLY ACROSS THE AREA...LIKELY EXITING SOUTH BY
LATE MONDAY. A WEAKER COLD FRONT IS FORECAST TO ENTER THE LOCAL
WATERS BY MID-WEEK.

&&

.FIRE WEATHER...RED FLAG WARNING CONTINUES THROUGH 6 PM FOR
NORTHEAST FLORIDA. ATMOSPHERE WILL GRADUALLY MOISTEN AS UPPER TROUGH
AND ATTENDANT COLD FRONT IMPACTS THE REGION. RH VALUES WILL HOLD
ABOVE CRITICAL LEVELS MONDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS ANTICIPATED. FRONT IS FORECAST TO CLEAR THE AREA BY
MONDAY NIGHT...FOLLOWED BY RH VALUES APPROACHING 35 PERCENT
ACROSS MUCH OF THE INTERIOR TUESDAY. EVEN DRIER CONDITIONS ARE IN
STORE WEDNESDAY...WITH RED FLAG CONDITIONS POSSIBLE ACROSS THE
INTERIOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  60  79  54  78 /  50  50  20   5
SSI  64  77  60  77 /  40  50  30   5
JAX  61  81  57  80 /  30  50  30  10
SGJ  63  82  63  78 /  10  40  40  20
GNV  60  82  59  81 /  20  50  40  30
OCF  60  83  61  80 /  10  40  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...
     FLAGLER...GILCHRIST...MARION...NASSAU...PUTNAM...ST JOHNS...
     AND UNION.

GA...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, May 14, 5:00 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT SUN MAY 14 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150300-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
500 PM EDT SUN MAY 14 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH NUMBER 354 IN EFFECT FOR PORTIONS OF
SOUTHEAST GEORGIA UNTIL 11 PM...

INCREASING INSTABILITY AHEAD OF AN APPROACHING COLD FRONT...COMBINED
WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL BRING THE POTENTIAL
FOR ISOLATED SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS
EVENING ACROSS PORTIONS OF SOUTHEAST GEORGIA...GENERALLY NORTHWEST
OF A SURRENCY TO PEARSON LINE. THESE STORMS WILL MOVE RAPIDLY EAST
NORTHEAST AT AROUND 35 MPH. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN CONCERNS WITH THE STRONGEST STORMS. THIS ACTIVITY WILL
GRADUALLY SINK FARTHER S AS IT WEAKENS LATE THIS EVENING...WITH
ISOLATED STRONG STORMS POSSIBLE INTO THE REST OF SOUTHEAST GEORGIA
AND EXTREME NORTH FLORIDA.

CRITICALLY LOW RELATIVE HUMIDITIES IN COMBINATION WITH BREEZY WINDS
WILL CONTINUE THIS AFTERNOON OVER NORTHEAST FLORIDA WHICH WILL
ELEVATE THE FIRE DANGER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A COLD FRONT WILL BE MOVING THROUGH THE AREA EARLY MONDAY WITH
SHOWERS AND THUNDERSTORMS LIKELY. ISOLATED STRONG OR SEVERE
THUNDERSTORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH
AREA. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE ELSEWHERE IF WARNINGS
ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

In the hours before

Special weather statement, May 14, 7:35 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
735 PM EDT SUN MAY 14 2006

GAZ149-150000-
ATKINSON-
735 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM EDT...

AT 735 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF PEARSON...MOVING
EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND PEARSON AND AXSON THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER AND GUSTY WINDS OF UP TO 50 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Local storm report, May 14, 7:55 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
755 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             1 N PEARSON             31.31N 82.85W
05/14/2006  E0.88 INCH       ATKINSON           GA   EMERGENCY MNGR

            NICKEL SIZE HAIL ON OLD DOUGLAS HIGHWAY.

0746 PM     HAIL             AXSON                   31.27N 82.74W
05/14/2006  M0.75 INCH       ATKINSON           GA   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL.

&&

SEC
Special weather statement, May 14, 8:00 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT SUN MAY 14 2006

GAZ132-149-150-150045-
ATKINSON-COFFEE-WARE-
800 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR
ATKINSON...NORTHERN WARE AND SOUTHEAST COFFEE COUNTIES
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 845 PM EDT...

AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 9 MILES SOUTHWEST OF
PEARSON...TO PEARSON...AND BICKLEY MOVING EAST AT 35 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND
PEARSON...AXSON...MILLWOOD AND BICKLEY THROUGH 845 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS UP TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, May 14, 8:03 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
803 PM EDT SUN MAY 14 2006

GAZ163-150030-
CLINCH-
803 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 830 PM...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 19 MILES WEST OF COGDELL...OR ABOUT 10
MILES SOUTH OF WILLACOOCHEE...MOVING EAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND HOMERVILLE...COGDELL AND
ARGYLE THROUGH 830 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, May 14, 9:07 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
907 PM EDT SUN MAY 14 2006

GAZ149-163-150145-
ATKINSON-CLINCH-
907 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH
AND SOUTHERN ATKINSON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 945 PM...

AT 907 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS LOCATED IN EXTREME SOUTHERN ATKINSON AND
NORTHERN CLINCH COUNTIES. INDIVIDUAL STORMS ARE MOVING EAST AT 35
MPH WHILE THE LINE SHIFTS SLOWLY SOUTH. THIS LINE OF STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND COGDELL AND ARGYLE THROUGH
945 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF
40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN
ADDITION...RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE LIKELY
ALONG THE COUNTY LINE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, May 14, 9:14 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
914 PM EDT SUN MAY 14 2006

GAZ150-150200-
WARE-
914 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN AND
CENTRAL WARE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL
1000 PM...

AT 914 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF
MANOR...OR ABOUT 6 MILES NORTH OF ARGYLE...MOVING EAST AT 35 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND
MANOR...WARESBORO...NEEDHAM...WAYCROSS...SUNNYSIDE AND DEENWOOD
THROUGH 1000 PM. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. IN ADDITION...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 1:06 PM EDTSevere Thunderstorm WarningJAXHamilton, Suwannee39 min
May 15, 1:27 PM EDTSevere Thunderstorm WarningJAXBaker48 min
May 15, 1:51 PM EDTSpecial Marine WarningJAX114 min
May 15, 1:55 PM EDTSevere Thunderstorm WarningJAXNassau50 min
May 15, 2:36 PM EDTFire Weather WatchJAXSuwannee12 hr
May 15, 2:41 PM EDTSevere Thunderstorm WarningJAXDuval49 min
May 15, 2:48 PM EDTSevere Thunderstorm WarningJAXNassau12 min
May 15, 3:44 PM EDTSpecial Marine WarningJAX61 min
May 15, 4:52 PM EDTSpecial Marine WarningJAX113 min
May 15, 6:46 PM EDTSpecial Marine WarningJAX59 min
May 15, 6:52 PM EDTSevere Thunderstorm WarningJAXNassau38 min
May 15, 7:31 PM EDTSevere Thunderstorm WarningJAXNassau44 min
May 15, 7:41 PM EDTSpecial Marine WarningJAX64 min
May 14, 9:47 PM EDTSevere Thunderstorm WarningJAXBrantley28 min
May 15, 11:20 AM EDTSevere Thunderstorm WarningJAXClinch, Ware40 min
May 15, 11:26 AM EDTSevere Thunderstorm WarningJAXWayne44 min
May 15, 12:05 PM EDTSevere Thunderstorm WarningJAXBrantley25 min
May 15, 2:05 PM EDTSevere Thunderstorm WarningJAXCamden40 min
May 15, 4:15 PM EDTSevere Thunderstorm WarningJAXCharlton45 min
May 15, 4:34 PM EDTSevere Thunderstorm WarningJAXCamden41 min
May 15, 4:52 PM EDTSevere Thunderstorm WarningJAXGlynn22 min
May 15, 6:38 PM EDTSevere Thunderstorm WarningJAXClinch22 min
May 15, 6:58 PM EDTSevere Thunderstorm WarningJAXCharlton32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.